Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 160, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 25, 2000, 2:25 PM EDT for Decatur County, Grady County, Georgia; Gadsden County, Leon County, Florida. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 25, 2000, 2:25 PM EDT (18:25 UTC)
- Expired
- Aug 25, 2000, 3:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
Counties Gadsden County, FL, Leon County, FL, Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:35 PM EDT | Thunderstorm Wind | Bainbridge, GA | A few trees down. Reported by Decatur County 911. |
| Aug 25, 2:40 PM EDT | Thunderstorm Wind | Cairo, GA | A few trees down. Reported by Grady County 911. |
| Aug 25, 3:05 PM EDT | Thunderstorm Wind | Countywide, FL | Trees down across several county roads. Reported by the Gadsden County EMA. |
| Aug 25, 3:10 PM EDT | Thunderstorm Wind | Tallahassee, FL | Trees and power lines down. Reported by the Leon County Sheriff and EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WUUS52 KTAE 251825 SVRTLH FLC039-065-073-GAC087-131-251915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 225 PM EDT FRI AUG 25 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GADSDEN COUNTY IN FLORIDA NORTHWESTERN JEFFERSON COUNTY IN FLORIDA NORTHERN LEON COUNTY IN FLORIDA SOUTHEASTERN DECATUR COUNTY IN GEORGIA SOUTHERN GRADY COUNTY IN GEORGIA * UNTIL 315 PM EDT * AT 224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF BAINBRIDGE TO 11 MILES SOUTH OF CAIRO...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 315 PM EDT... ATTAPULGUS...FACEVILLE LAINGKAT...ROCKY HILL DARSEY...DOGTOWN JAMIESON...IAMONIA HINSON...BRANCHVILLE HAVANA...BRADFORDVILLE IF YOU ARE IN THE PATH OF THIS STORM...SEEK REFUGE IN A REINFORCED STRUCTURE. DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN...AND DANGEROUS LIGHTNING ARE LIKELY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8999 TO REPORT SEVERE WEATHER. .END 8 JAMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 10:07 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 25, 10:07 AM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1007 AM EDT FRI AUG 25 2000 LATEST WATER VAPOR IMAGERY TELLS THE STORY WITH SIGNIFICANTLY DRIER AIR MOVING INTO THE REGION FROM THE NORTH. HOWEVER...MOST OF THE CONVECTION HAS MOVED INTO THE ATLANTIC WATERS EAST OF THE GEORGIA COAST...BUT SOME ISOLATED SHOWERS AND THUNDERSTORMS REMAIN OVER MY NORTHERN MOST GEORGIA ZONES. MODELS SHOW WEAK UPPER LEVEL DYNAMICS MAINLY OVER THE SE GA AND NE FL REGION THIS AFTERNOON. IF ANY CONVECTION DEVELOPS THIS AFTERNOON IT SHOULD OCCUR MAINLY OVER EASTERN AREAS...BUT WOULD ALSO EXPECT SOME ACTIVITY TO FORM ALONG THE TRANSITION ZONE OF THE DRY/MOIST AIR CURRENTLY OVER SE AL AND MOVING TOWARD THE PANHANDLE. 30 PERCENT POPS FOR TODAY STILL LOOKS FINE. COASTAL WATERS FORECAST ALSO LOOKS GOOD WITH LIGHT WINDS AND SEAS 1 TO 2 FEET. .TLH... AL...NONE. GA...NONE. FL...NONE. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:02 PM EDT | Severe Thunderstorm Warning | TAE | Early | 28 min |
| Aug 25, 2:25 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 50 min |
| Aug 25, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 41 min |
| Aug 25, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Wakulla | 33 min |
| Aug 25, 4:27 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 33 min |
| Aug 25, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 32 min |
| Aug 25, 5:00 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 45 min |
| Aug 25, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Aug 25, 5:17 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 28 min |
| Aug 25, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Franklin | 39 min |
| Aug 25, 5:41 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 34 min |
| Aug 25, 5:41 PM EDT | Severe Thunderstorm Warning | TAE | Washington | 34 min |
| Aug 25, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 66 min |
| Aug 25, 6:09 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 66 min |
| Aug 25, 6:43 PM EDT | Severe Thunderstorm Warning | TAE | Gulf | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.